Alert archive / Oklahoma / Heat Advisories in 2014

Heat Advisory 5, NWS Tulsa, OK

July 25, 201416 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Jul 25, 2014, 4:16 PM CDT for 16 counties in Oklahoma. It took effect at Jul 26, 2014, 12:00 PM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2014, 4:16 PM CDT (21:16 UTC)
In effect from
Jul 26, 2014, 12:00 PM CDT
Expired
Jul 27, 2014, 8:00 PM CDT
In force
32 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-530 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 25, 4:07 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 25, 4:07 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT FRI JUL 25 2014

.DISCUSSION...
WILL LET THE CURRENT HEAT ADVISORY CONTINUE UNTIL 8 PM AS A FEW
SPOTS ARE JUST TOUCHING THE 105 HEAT INDEX THRESHOLD. THE HEAT
WILL BUILD SATURDAY WITH A LARGER PART OF THE FORECAST AREA SEEING
HEAT INDEX VALUES AT OR ABOVE 105. THESE CONDITIONS WILL CONTINUE
SUNDAY IN MANY PLACES SO WILL UPGRADE THE EXCESSIVE HEAT WATCH TO
A WARNING FOR SATURDAY AFTERNOON THROUGH SUNDAY AND ISSUE A HEAT
ADVISORY FOR MANY OTHER PARTS OF NORTHEAST OKLAHOMA AND THE
ARKANSAS RIVER VALLEY.

THE MUCH ANTICIPATED COLD FRONT WILL MOVE SOUTH ACROSS THE AREA
LATE SUNDAY THROUGH EARLY MONDAY ACCOMPANIED BY AT LEAST ISOLATED
SHOWERS AND THUNDERSTORMS. ANY STORM LATE SUNDAY AND SUNDAY
EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WINDS.

MUCH COOLER AND LESS HUMID AIR WILL OVERSPREAD THE AREA BEHIND THE
FRONT FOR ALL OF NEXT WEEK AND POSSIBLY BEYOND AS AN UPPER TROF
WILL REMAIN IN PLACE JUST TO OUR EAST. DISTURBANCES TRAVELING
SOUTH DOWN THE BACK SIDE OF THE TROUGH WILL RESULT IN PERIODIC
RAIN CHANCES...WITH THE WEDNESDAY THROUGH THURSDAY TIME PERIOD
LOOKING LIKE THE MOST LIKELY TIME FOR RAINFALL IN OUR FORECAST
AREA.

WITH THE COOL END TO THE MONTH...IT APPEARS THAT BOTH TULSA AND
FORT SMITH WILL FINISH IN THE TOP 10 FOR COOLEST JULYS ON RECORD.
TULSA WILL SEE ITS COOLEST JULY SINCE 1967 AND FORT SMITH THEIR
COOLEST SINCE THE 1970S.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-OKZ059-
     OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-OKZ067.

     EXCESSIVE HEAT WARNING FROM NOON SATURDAY TO 8 PM SUNDAY FOR
     OKZ054-OKZ059-OKZ060.

     HEAT ADVISORY FROM NOON SATURDAY TO 8 PM SUNDAY FOR OKZ055-
     OKZ056-OKZ057-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ070-OKZ071-OKZ072.

AR...HEAT ADVISORY FROM NOON SATURDAY TO 8 PM SUNDAY FOR ARZ019-
     ARZ029.

&&

SHORT TERM...21
LONG TERM....05
Hazardous weather outlook, Jul 25, 1:06 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
106 PM CDT FRI JUL 25 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI JUL 25 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
HOT AND HUMID CONDITIONS WILL RESULT IN AFTERNOON HEAT INDICES
OF 100 TO 105 DEGREES IN MOST OF EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HEAT INDEX VALUES WILL TREND UPWARD SATURDAY AND SUNDAY WITH
AFTERNOON VALUES OF 103 TO 110 DEGREES COMMON ON BOTH DAYS.

A COLD FRONT WILL SLOWLY PUSH INTO THE REGION LATE SUNDAY AND
SUNDAY NIGHT BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS.
NOTICEABLY COOLER TEMPERATURES ARE EXPECTED FOR MUCH OF NEXT
WEEK...ALONG WITH THUNDERSTORM CHANCES TUESDAY AND WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 3:30 AM CDTHeat AdvisoryTSACreek, Nowata, Okfuskee, Okmulgee, Pawnee, Rogers and 3 more17 hr
Jul 25, 4:16 PM CDTExcessive Heat WarningTSAPawnee, Tulsa43 hr

Nearby

Heat Advisories in Oklahoma, 2014Heat Advisories in Arkansas, 2014Every heat advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.